08202017Headline:

Sacramento, California

HomeCaliforniaSacramento

Email Laura Mackie Laura Mackie on LinkedIn Laura Mackie on Twitter Laura Mackie on Facebook
Laura Mackie
Laura Mackie
Contributor •

Trasylol Increases a Patients Risk of Death

Comments Off

According to a study recently published ( February 7, 2007) in the Journal of the American Medical Association, there is a significant increase in the possibility of death for patients taking the anti-bleeding drug known as aprotinin following cardiac surgery. Although aprotinin was approved by The Food and Drug Administration (FDA) in 1993, more recent advice by the agency has been to closely monitor patients using the drug. Their concerns focus on the safety of administering anti-bleeding drugs to post cardiac surgery patients. Bayer Pharmaceuticals, who markets apropinin as Trasylol, revealed just last year, that they have information which shows an increase in the risk of death, organ damage and heart failure from using the drug.

The best information to date indicates a 48% increase in the risk of death when compared to patients taking the drugs aminocaproic acid and tranexamic acid. The group of doctors who conducted the two most recent studies on the matter, suggested that prescription of aprotinin among patients undergoing CABG surgery is not prudent, since safer and cheaper alternatives (aminocaproic acid and tranexamic acid) are available.

If you or a loved one has suffered injury as a result of taking this medication, please contact a legal professional for assistance in determining what rights for recovery you may have under the law.